MAUDE Adverse Event Report: VISUALASE; POWERED LASER SURGICAL INSTRUMENT

VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735559
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the catheter was returned with the stiffening stylet already inserted.It was possible to remove the stylet and re-insert without issue.No failure was found.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used for a neuro soft tissue ablation procedure.It was reported that the catheter was too tight on the stiffening stylet.The doctor tried to get the stiffening stylet down the catheter and was unable to get it to work.It was not possible and the surgeon had to pull a new one and continued on.The procedure was completed and there was no reported impact to patient outcome.There was a reported delay to the procedure of less than one hour due to this issue.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
MDR Report Key12712875
Report Number1045254-2021-00597
Device Sequence Number19893608
Product Code GEX
UDI-Device Identifier00763000218171
UDI-Public00763000218171
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2022
Device Model Number9735559
Device Catalogue Number9735559
Device Lot Number0220929899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Initial Report FDA Received Date10/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient Weight82